MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported receiving erratic readings from their adc freestyle libre built-in meter.Customer reported receiving readings of 32 mg/dl and 230 mg/dl within 10 minutes.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported reader and one reported test strip has been returned and investigated, a new issue was observed.Visual inspection has been performed on the returned meter and strip, no issues were observed.A built in reader test was successfully performed.Control solution testing has been performed using the returned reader and the returned test strip, an error 3 was observed during control solution testing.Mix match testing has been performed using the returned reader and retained test strips and all test results were within satisfactory range.Extended investigation has also been performed and a dhr (device history review) was performed on the reported test strips, no issues were observed.Retain testing has been performed and all units performed within specification and passed.No malfunction or product deficiency was identified.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8438047
Report Number2954323-2019-02327
Device Sequence Number11507742
Product Code PZE
UDI-Device Identifier00093815715795
UDI-Public00093815715795
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2019
Device Model Number71938-01
Device Catalogue Number71938-01
Device Lot Number4500180748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 02/28/2019
Supplement Date Received by Manufacturer07/05/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR